About this Journal Submit a Manuscript Table of Contents
Computational and Mathematical Methods in Medicine
Volume 2013 (2013), Article ID 849520, 10 pages
http://dx.doi.org/10.1155/2013/849520
Research Article

Bayesian Inference of the Weibull Model Based on Interval-Censored Survival Data

1Institute for Mathematical Research, Universiti Putra Malaysia, 43400 Serdang, Selangor, Malaysia
2Bolgatanga Senior High School, P.O. Box 176, Upper East Region, Bolgatanga, Ghana
3Institute for Mathematical Research and Department of Mathematics, Universiti Putra Malaysia, 43400 Serdang, Salangor, Malaysia

Received 1 August 2012; Revised 23 October 2012; Accepted 14 November 2012

Academic Editor: Xiaonan Xue

Copyright © 2013 Chris Bambey Guure et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Interval-censored data consist of adjacent inspection times that surround an unknown failure time. We have in this paper reviewed the classical approach which is maximum likelihood in estimating the Weibull parameters with interval-censored data. We have also considered the Bayesian approach in estimating the Weibull parameters with interval-censored data under three loss functions. This study became necessary because of the limited discussion in the literature, if at all, with regard to estimating the Weibull parameters with interval-censored data using Bayesian. A simulation study is carried out to compare the performances of the methods. A real data application is also illustrated. It has been observed from the study that the Bayesian estimator is preferred to the classical maximum likelihood estimator for both the scale and shape parameters.